Turn on thread page Beta

The Pill and Antibiotics watch

Announcements
    • #1
    • Thread Starter
    #1

    I am on the contraceptive pill (microgynon 30 ED) aI nd recently had a really bad infection. I was prescribed antibiotics for three days. Although the pill was prescribed for my periods I now use it as my only form of contraception. I looked at the packet when I had finished taking the antibiotics and it said they can interfere with the pill and other methods of contraception should be used while taking them. I didn't know this, and have had sex quite a lot during the three days. I am now really worried that I could be pregnant. Any suggestions to what I should do? And has anything like this happened to anyone else?
    Offline

    2
    ReputationRep:
    You're going to have to wait and take a test, it's probably too late to take the morning after pill, your doctor should have said something and you should know that anyway.
    Offline

    0
    ReputationRep:
    (Original post by *Sparkle*)
    You're going to have to wait and take a test, it's probably too late to take the morning after pill, your doctor should have said something and you should know that anyway.
    I concur. Your doc should have said something, and I dont think theres anything else you can do now...
    Offline

    0
    ReputationRep:
    Your doctor should have warned you. How many days/weeks until you're due a period?
    Offline

    8
    ReputationRep:
    you can get a coil thingy fitted upto a week after which acts as emergency contraception, youd have to go to your gp asap though.
    Offline

    0
    ReputationRep:
    (Original post by LillieF)
    Your doctor should have warned you. How many days/weeks until you're due a period?
    :ditto:

    I'm on the pill and antibiotics to treat my PCOS. My doctor told me when I started them that the antibiotics stop the pill working as a contraceptive so as soon as I become sexually active to use another form of contraceptive.

    All you can do is wait and take a pregnancy test. I would also tell your doctors surgery about the mistake so it can be retified for the future. I know at my doctor's a box flashes up on the screen if anything cause a problem with any current medication you take.
    Offline

    0
    ReputationRep:
    This seems to happen quite a lot. I've heard a lot of stories about GP's who haven't told girls that antibiotics affect the pill and I think it's awful. It happened to me but thankfully I had spotting, noticed and phoned NHS direct before I did anything with my then bf. Hopefully you're ok. Definitely get a test.
    • PS Helper
    Offline

    14
    ReputationRep:
    PS Helper
    Did your doctor say anything?

    No?

    Then either it's OK, or s/he's an idiot. Which one do you agree with?
    Offline

    9
    ReputationRep:
    You should take a pregnancy/STI test.

    Antibiotics can stop you from being able to absorb the hormones in the pill and therefore you are able to conceive.

    If you are in any doubt, the best thing to do is talk to your doctor.
    Offline

    0
    ReputationRep:
    Can the doctor give you a pregnancy test? As I can't really afford one and I should probably find out!
    My period is due in like two days so if it is late I will go to the doctors then.
    Thanks for replies
    Offline

    0
    ReputationRep:
    If your doctor didn't know you were on the pill, they couldn't have warned you in fairness without being fairly general.
    When I first started on the pill I was warned about this, and I also read leaflets which said the same.
    If its within the time restraints, you do need the morning after pill. If not, then you need to do what the others have also said and take a pregnancy test as soon as you can. Maybe ring up the hotlines that are one those leaflets and speak to someone there.

    But seriously, I'd read those leaflets thoroughly now.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: August 3, 2009
Poll
Cats or dogs?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.